Nebraska, 2001Hail in Nebraska, April 8, 2001
April 8, 2001 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 8, 2:01 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 8, 2:01 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
301 PM CDT SUN APR 8 2001
MAIN FORECAST CONCERNS ARE PRECIP...MAINLY TONIGHT AND LATER
TUESDAY...WITH TEMPERATURES A SECOND CONCERN.
IN THE SHORT TERM...I REMAIN SCEPTICAL ABOUT THE SPC MODERATE RISK
AREA IN SE CORNER NEB AND SW IA. THE WARM FRONT IN THE AREA IS
CERTAINLY AN ACTIVE CONVERGENCE BOUNDARY...BUT DRY AIR ALOFT HAS
RESULTED IN LOWER SFC DEW POINTS AS IT MIXES DOWNWARD. MORE
SIGNIFICANT MOISTURE IS IN THE CU FIELD TO OUR SE...BUT EVEN THAT IS
PRESENTLY CAPPED WITH DRY AIR. MODELS DO SUGGEST CONTINUED
DEEPENING OF MOIST LAYER THROUGH EARLY TONIGHT AS MOISTURE CONTINUES
TO ADVECT NORTH THROUGH EASTERN KS...BUT WE WILL LOSE THE AFTERNOON
HEATING...AND MODELS STILL SUGGEST SOME MID LEVEL DRY CAPPING. WILL
KEEP POPS ARND 40 PCT IN SE ZONES BUT BACK OFF TO THE NORTH. DOUBT
OMA WILL SEE ANYTHING. NRN STREAM SYSTEM IS STRONG ENOUGH TO POP
SOME TSTMS IN ERN WY...BY THIS SHOULD PASS NORTH OF US...LEAVING
MOST OF OUR AREA BETWEEN SYSTEMS. WILL GO COOLER THAN GUIDANCE IN
NORTH WITH LIGHT WINDS AND GOOD RADIATION CONDS...WHILE SOUTH MAY
HAVE MORE WINDS AND CLOUDS.
MODELS ARE IN FAIRLY DECENT AGREEMENT IN THE LATER PDS. PREFER
SLOWER AND MORE NORTH TRACK ETA GIVES NRN PLAINS LOW ON TUESDAY BASED
ON THE WESTERN TROUGH STILL DIGGING AND JET LIFTING OUT OF THE FRONT
SIDE OF THE SYSTEM. OUR AREA SHOULD REMAIN IN FAIR WEATHER AND WEAK
SFC RIDGE THROUGH MONDAY NIGHT...ALTHOUGH A FEW SHOWERS COULD LINGER
INTO MONDAY MORNING IN THE SOUTHEAST AS SFC LOW ALONG FRONT LIFTS
OUT. HAVE NO BIG QUARREL WITH NGM MOS.
EXPECT CLOUDS TO BE IN THE INCREASE TUESDAY. SOUTHEAST COULD PICK
UP SOME SHOWERS AND TSTMS BY LATE IN THE DAY AS SOUTHERN FRONT MAKES
ANOTHER SURGE AHEAD OF SHORT WAVE EJECTING FROM WESTERN TROUGH.
LOOKS LIKE A GOOD CHANCE OF PRECIP TUESDAY NIGHT IN THE SOUTHEAST
AND A LESSER CHANCE IN THE NW AS A CLOSED LOW BEGINS TO
APPROACH...WITH PRECIP LIKELY FOR ENTIRE AREA ON WED UNLESS WE GET
INTO THE DRY SLOT.
SERIES OF MINOR WAVES COULD KEEP COOL SHOWERY WEATHER ON THU AND
FRIDAY...BUT NEXT WEEKEND LOOKS DRIER AS FLOW BECOMES MORE ZONAL AND
A WEAK UPPER RIDGE APPROACHES.
.OMA...NONE
POLLACK
In the hours before
Special weather statement, Apr 8, 3:58 PM CST, 2 hours 47 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-090415-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
458 PM CDT SUN APR 8 2001
STORM SPOTTERS MAY BE NEEDED THIS EVENING OR TONIGHT IN SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. THE MAIN AREA OF CONCERN WILL BE
SOUTHEAST OF A LINE FROM FAIRBURY NEBRASKA TO RED OAK IOWA.
A WARM FRONT SOUTHEAST COLORADO ACROSS THE SOUTHEAST TIP OF
NEBRASKA TO CENTRAL IOWA AND ON THROUGH CENTRAL IOWA TO NORTHERN
ILLINOIS IS LIKELY TO ACT AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT.
MOISTURE IS INCREASING ALONG THIS BOUNDARY. ANY THUNDERSTORMS
WHICH DEVELOP COULD BECOME SEVERE. THE PRIMARY THREAT EARLY THIS
EVENING WILL BE LARGE HAIL ALTHOUGH TORNADOES ARE POSSIBLE.
LATER IN THE EVENING THE PRIMARY THREAT WILL BE DAMAGING WINDS.
THERE IS A CHANCE OF THUNDERSTORMS FURTHER NORTH BUT THEY ARE LESS
LIKELY TO BE SEVERE.IF STORMS DO PUSH THROUGH THE DRY AIR LAYER...
THEY COULD BECOME SEVERE.
POWERS
Hail, Lancaster
- When
- April 8, 6:45 PM CST to 7:09 PM CST
- Where
- Lancaster County, Lincoln
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.800, -96.667
Hail up to golfball size was reported across Lincoln, although most of it was under 1 inch.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, April 8 to 9, 20014 deaths · 1 event
- Tornadoes and Flash Flood in Iowa, April 8 to 9, 20017 injured · $518,000 · F1 · 39 events
- Rip Current in Florida, April 8, 20011 death · 1 event
- Heavy Rain in New York, April 8, 2001$1.0 million · 1 event
- Lightning Strike in Massachusetts, April 8, 2001$125,000 · 1 event
- Flood in New York, April 8 to 15, 2001$100,000 · 1 event
- Damaging Winds in Indiana, April 8, 2001$75,000 · 65 kt wind · 3 events
- Flood in New York, April 8 to 30, 2001$25,000 · 1 event
- Damaging Wind in Ohio, April 8, 2001$20,000 · 1 event
- Hail in Nebraska, April 8, 2001$20,000 · 1 in hail · 1 event
- Tornado and Hail in Missouri, April 8, 2001F0 · 10 events
- Tornado and Flood in Iowa, April 8 to 9, 2001$10,000 · F0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240859.